MAUDE Adverse Event Report: COOK INC UNIVERSA SILICONE FOLEY CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON

COOK INC UNIVERSA SILICONE FOLEY CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON
Model Number G53241
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k091767.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported less than 24 hours after having a universa silicone foley catheter placed, the balloon burst and the catheter came out on its own.Another catheter had to be placed.The type of catheter was changed.No adverse effects to the patient have been reported as a result of this alleged product malfunction.Additional details regarding the patient and the event have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record, the instructions for use, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the complaint device lot number.A review of complaint history records shows four other complaints associated with the complaint device lot number.All complaints are related to this complaint as they are the same failure mode.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: - do not overinflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Precautions.- when inflating the balloon, use a luer syringe.Do not use a needle.-refer to the product label or the inflation check valve on the balloon device for appropriate balloon volume.Instructions for use-urethral insertion: 3.Use the syringe to fill the balloon.It is recommended the balloon's fluid volume be checked periodically and then reinflate with recommended volume.No universa silicone foley catheter was returned regarding this complaint.A review of the device history record did not show any manufacturing anomalies.The cause for this occurrence could not be determined.The complaint is confirmed upon customer testimony.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted 08 jul 2019.

Brand Name
UNIVERSA SILICONE FOLEY CATHETER
Common Device Name
EZL CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8769811
Report Number1820334-2019-01638
Device Sequence Number2043059
Product Code EZL
UDI-Device Identifier00827002532410
UDI-Public(01)00827002532410(17)171231(10)7144146
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model NumberG53241
Device Catalogue Number033016-OE
Device Lot Number7144146
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1